EconPapers    
Economics at your fingertips  
 

Variance Components Testing in ANOVA-Type Mixed Models

Zaixing Li, Fei Chen and Lixing Zhu

Scandinavian Journal of Statistics, 2014, vol. 41, issue 2, 482-496

Abstract: type="main" xml:id="sjos12044-abs-0001"> The purpose of this article is threefold. First, variance components testing for ANOVA-type mixed models is considered, in which response may not be divided into independent sub-vectors, whereas most of existing methods are for models where response can be divided into independent sub-vectors. Second, testing that a certain subset of variance components is zero. Third, as normality is often violated in practice, it is desirable to construct tests under very mild assumptions. To achieve these goals, an adaptive difference-based test and an adaptive trace-based test are constructed. The test statistics are asymptotically normal under the null hypothesis, are consistent against all global alternatives and can detect local alternatives distinct from the null at a rate as close to n-super- − 1 ∕ 2 as possible with n being the sample size. Moreover, when the dimensions of variance components in different sets are bounded, we develop a test with chi-square as its limiting null distribution. The finite sample performance of the tests is examined via simulations, and a real data set is analysed for illustration.

Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://hdl.handle.net/10.1111/sjos.12044 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:scjsta:v:41:y:2014:i:2:p:482-496

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0303-6898

Access Statistics for this article

Scandinavian Journal of Statistics is currently edited by ÿrnulf Borgan and Bo Lindqvist

More articles in Scandinavian Journal of Statistics from Danish Society for Theoretical Statistics, Finnish Statistical Society, Norwegian Statistical Association, Swedish Statistical Association
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:scjsta:v:41:y:2014:i:2:p:482-496